SMX Advanced London – Day 1

8:00am-9:00am
(1 hr)

Registration, Coffee & Danish

9:00am-10:00am
(1 hr)

General

Keynote Address – TBA

Speakers:

Barak Berkowitz, Managing Director, Wolfram | Alpha

10:00am-10:30am
(30 min)

Expo Hall Grand Opening & Refreshments
Relax after the morning session by touring the expo hall during its grand opening and help yourself to ample, scrumptious refreshments!

10:30am-11:45am
(1 hr 15 min)

Advanced Organic Track

SEO Ranking Factors In 2010 – How much does that H1 tag really matter, versus the number of links pointing at a domain? Do “authority” sites always have an advantage over other sites with less reputation? Is brand recognition now a bigger issue? Do time-honoured SEO techniques work now that search results are personalised, or have real-time results in the mix? This session looks at on-the-page and off-the-page factors that influence web search, to understand what remains useful, what no longer works, and what new signals are growing in importance.

Moderator: Kristjan Mar Hauksson, ,

Q&A Moderator: Will Critchlow, Co-Founder & Director, Distilled

Speakers:

Gary Beal, MD, Vanguard Online Media
Mikkel deMib Svendsen, Creative Director, deMib.com
Rand Fishkin, CEO & Co-Founder, SEOmoz
Rob Kerry, Head of Search, Ayima

Advanced Paid Search Track

Exploring Google’s New Ad Formats – AdWords: Reliable. Trustworthy. Profitable. Old and stuffy. Now there’s a whole new generation: AdWords video ad, AdWords sitelinks, local AdWords, product AdWords, comparison ads and more. In this session, you’ll learn the pros and cons of each format, how to implement them properly, and how they compliment your existing AdWords campaigns.

Moderator: Dixon Jones, Director, MajesticSEO

Q&A Moderator: Rhian Ryan, Sr. Online Marketing Analyst, Earthbound Media Group

Speakers:

Alex Diaz, Product Manager, Google
Ben Seslija, Senior Director, Acquisition and Analytics, Clickable Inc.
Ariel Sumeruk, Head Business Inteligence, Clicks2Customers

11:45am-1:00pm
(1 hr 15 min)

Lunch

1:00pm-2:15pm
(1 hr 15 min)

Advanced Organic Track

Leveraging Digital Assets For Maximum SEO Impact – When Google introduced Universal Search in 2007, it sent shockwaves through the search marketing community. The typical reaction: “How can my optimised content rank when local, news, video and images results are pushing it off the SERPs?” The simple answer is to optimise multiple types of “web assets” in addition to the text on your web pages, and you’ll often get more exposure on search result pages. Though the answer is simple, the SEO techniques to achieve the desired result usually aren’t. This session looks at the state of universal search today, and how to leverage different types of content to gain maximum advantage.

Q&A Moderator: Dixon Jones, Director, MajesticSEO

Speakers:

Rob Kerry, Head of Search, Ayima
Rob Sheppard, Senior UK Product Manager, Ask Jeeves
Ian Strain-Seymour, Social Commerce Strategist / Client Partner, Bazaarvoice
Shmulik Weller, CEO, SundaySky

Advanced Paid Search Track

Amazing New PPC Tactics – What’s hot and happening with paid search? How are some advertisers outmaneuvering their competition, often spending less, ranking higher and earning greater ROI than other advertisers? This session will wow you with some new ideas for your PPC campaigns!

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Q&A Moderator: Barry Lloyd, CEO, Microchannel Technologies Ltd

Speakers:

Jonathan Beeston, Client Services Director, Efficient Frontier
Craig Danuloff, President, ClickEquations Inc
Vic Drabicky, Director of International & Vertical Market Development , Range Online Media
Tom Jones, Head of Paid Media, iCrossing

2:15pm-2:45pm
(30 min)

Refreshment Break

2:45pm-4:00pm
(1 hr 15 min)

Advanced Organic Track

Link Building Outside Of The Box – Links still rule as a major factor in helping pages rank well. You know all the obvious link building tips such as directories and forums. Want to learn how to build a database of high-value link acquisition targets? Want to know how to get on the radar of nonprofits, government and university departments and compel them to give you some of that sweet, authoritative link love? This session goes off the beaten path with ideas on how to find important, trusted and relevant linking opportunities you might be overlooking.

Moderator: Rob Kerry, Head of Search, Ayima

Q&A Moderator: Gary Beal, Managing Director, Vanguard SEO

Speakers:

Andrew Girdwood, Head of Strategy, bigmouthmedia
Dixon Jones, Marketing Director, Majestic-12 LTD
Kelvin Newman, Creative Director, SiteVisibility
John Straw, CEO, Linkdex

Advanced Paid Search Track

Search Ad Quality, Under The Microscope – Both Google and Bing measure the “quality” of ads and landing pages, and use these rankings to influence both display position and cost per click. Yet quality scoring algorithms remain a mystery to many marketers. In this session panelists will get so close with Google and Bing’s often opaque quality score factors that it hurts. Learn the current thinking on ad quality assessments and how to use these rankings to maximum advantage.

Q&A Moderator: Christine Churchill, President, KeyRelevance

Speakers:

Richard Fergie, Paid Search Manager, SEOptimise
Patricia Hursh, president and founder, SmartSearch Marketing
Magnus Nilsson, Search Marketing Director, Banner Corporation

4:00pm-4:30pm
(30 min)

Refreshment Break

4:30pm-5:45pm
(1 hr 15 min)

Advanced Organic Track

Keyword Research: Beyond The Ordinary – You’ve mastered the tools. You’ve built out your keyword portfolio, keeping the winners and deleting the losers. How do you take it to the next level? This session looks at innovative approaches to keyword research that help you find those really significant keywords your customers are searching for, uncover your competitors’ keywords, mine the long tail for those elusive but truly valuable obscure search terms, and expand your “virtual shelf space” in surprising and non-obvious ways.

Moderator: Kristjan Mar Hauksson, ,

Q&A Moderator: Merry Morud, Account Manager, aimClear

Speakers:

Andy Atkins-Krueger, Managing Director, WebCertain
Christine Churchill, President, KeyRelevance.com
Sam Crocker, Lead SEO, Distilled Ltd.
Barry Lloyd, Search Marketing Evangelist, Unica Corporation

Advanced Paid Search Track

Yahoo! & Microsoft Search Alliance: The New Search Powerhouse – Now that regulators have given their blessing to the deal, Yahoo and Microsoft have been moving quickly to transition Yahoo!’s algorithmic and paid search platforms to Microsoft, with Yahoo! becoming the exclusive relationship sales force for both companies’ premium search advertisers globally. Combined, the two will have nearly 30% market share in search, making them an attractive alternative to the global Goliath. Here’s how to take maximum advantage of the new combination.

Moderator: Jon Myers, Head of Account Management, Yahoo

Q&A Moderator: Dixon Jones, Director, MajesticSEO

Speakers:

Richard Gregory, COO, Latitude
Anders Hjorth, CEO Outrider EMEA, Outrider
Kevin Kyer, Head of Search Advertising for EU, Yahoo
Kevin Ryan, Chief Executive, Motivity Marketing, Inc.

6:00pm–7:00pm
(1 hr)

Sponsored by eBay AdCommerce

Cocktail Reception